Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Why am I retaining fluid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I have been feeling really fatigued. My blood pressure is 109/56. I am taking Monopril 25 mg once daily and 25 mg HCTZ daily for high blood pressure. I also just increased my Zoloft from 25 mg to 50 mg once daily around one week ago. I have also been dieting for the past week replacing 2 meals a day with Almased Synergy Diet drink-power I mix with skim milk. I have noticed that I am retaining more fluid though which is strange. I would appreciate your advise on this. Thank you.
Posted Mon, 16 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Prasad 12 hours later

The blood pressure readings of 109/56mmHg is marginally under limits of normal range.

Hypotension could be a reason for easy fatiguability. Other possible reasons that could be triggering this are
1. Drug induced - Zoloft is considered as one of the cause. Increase in the dose of Zoloft may have caused worsening.
2. Metabolic cause - Diuretic (water pills) such as Hydrochlorothiazide can lead to reduced sodium levels. 'Hyponatremia' is one of the commonest causes of easy fatiguability.

I suggest you to report back to your primary physician. Physical examination and blood tests to look at the serum sodium level are entailed. Perhaps modifying the doses of your medications and correction of hyponatremia (if found) is suggested.

Hope my answer is both adequate and informative. Should you have any more concerns, I will be available to follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor